| Model Number |
EGIAADAPT |
| Medical Device Problem Codes |
Entrapment of Device (1212); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Sepsis (2067); Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/28/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during laparoscopic low anterior resection, while stapling the distal rectum, the stapler was fired but had an incomplete staple line on the proximal part.There was also poor staple formation.As a result, the rectal was opened and caused pelvic contamination.In addition, the device jaws locked on tissue and were removed by pressing the grey button until the jaws opened.The surgery was converted to open.More reloads and a manual stapler was used to resolve the issue.There was tissue damage as a result of the event.Surgical time was extended for 30 minutes or more as a result of the event.Patient hospitalization was extended for one week.The patient progressed to death.
Additional Manufacturer Narrative
This event has been reassessed and found not to be a reportable event and is not associated with a serious injury or potential for serious injury with reoccurrence.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.